MAUDE Adverse Event Report: STRYKER SPINE-FRANCE ES2 LE NITINIOL KWIRE BLUNT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-FRANCE ES2 LE NITINIOL KWIRE BLUNT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48280232
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Known Impact Or Consequence To Patient (2692)
Date of Event 07/25/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; when the surgeon was inserting the pedicle screw to left, the k-wire was broken because the insertion angle of the screw was deviated.The screw was reinserted but the fragment of the wire (approx 50mm length) was remained to the patient.
 
Additional Manufacturer Narrative
Lot# b80983.Visual, dimensional and functional analysis could not be performed as the device was not returned.No relevant manufacturing issues were found.It is likely that the device fractured due to deviation of angle of the screw.
 
Event or Problem Description

Brand Name
ES2 LE NITINIOL KWIRE BLUNT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6800031
Report Number0009617544-2017-00322
Device Sequence Number10797279
Product Code LXH
UDI-Device Identifier07613327096200
UDI-Public(01)07613327096200
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48280232
Device Catalogue Number48280232
Device Lot NumberB80983
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/25/2017
Supplement Date Received by Manufacturer07/25/2017
Initial Report FDA Received Date08/17/2017
Supplement Report FDA Received Date10/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1